Repository: Freie Universit├Ąt Berlin, Math Department

Adiabatic Integrators for Highly Oscillatory Second-Order Linear Differential Equations with Time-Varying Eigendecomposition

Lorenz, K. and Jahnke, T. and Lubich, Ch. (2005) Adiabatic Integrators for Highly Oscillatory Second-Order Linear Differential Equations with Time-Varying Eigendecomposition. BIT Num. Math., 45 (1). pp. 91-115.

[img] PDF - Published Version
Available under License Creative Commons Attribution Non-commercial.

396kB

Official URL: http://dx.doi.org/10.1007/s10543-005-2637-9

Abstract

Numerical integrators for second-order differential equations with time-dependent high frequencies are proposed and analysed. We derive two such methods, called the adiabatic midpoint rule and the adiabatic Magnus method. The integrators are based on a transformation of the problem to adiabatic variables and an expansion technique for the oscillatory integrals. They can be used with far larger step sizes than those required by traditional schemes, as is illustrated by numerical experiments. We prove second-order error bounds with step sizes significantly larger than the almost-period of the fastest oscillations.

Item Type:Article
Subjects:Mathematical and Computer Sciences > Mathematics
Divisions:Department of Mathematics and Computer Science > Institute of Mathematics
Department of Mathematics and Computer Science > Institute of Mathematics > BioComputing Group
ID Code:50
Deposited By: Admin Administrator
Deposited On:03 Jan 2009 20:20
Last Modified:19 Feb 2010 10:12

Repository Staff Only: item control page